Jump to content



Photo

Trying To Get Off! My Way?


  • Please log in to reply
4 replies to this topic

#1 Marj

Marj

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 21 January 2019 - 02:15 PM

  •  
  •  

 

Hi all, newbie here. I was on 60mg for 2 years, Talked to Doc. about getting off I was told to do 60mg one day them 40mg the next. Well that didn't work and after much reading I found the 1/2 life so I am taking 40mg at 9 pm and 20mg at 9 am. I do wake with a head ache but 2 aleve and it's gone.  I will attempt to stay with this combo for 2 weeks and see how I'm doing. Thoughts anyone. I'm not having side effects at all. the 60mg to 40mg every other day I had side effects.  I understand about the weening slowly and I traveled and didn't have my pills so on the 3rd day I was in full blown withdrawal.  I have read everything I can find on getting off of this.  I love my DH but he is of no help just believes I should do as the Dr said. That is not going to happen! I won't work for me. So I have started the above. I should note that I took Elavil 25mg out of the mix, cold turkey.  My theory of the above is, if I put 40mg in my body at 9:00pm at 9:00am I will have 20mg left in me at that point I take a 20mg bring me up to 40mg for a bit. I am doing well so far this way. on my 5th day. I am also aware that many folks don't get withdrawals for a few weeks. Thanks for listening. Margie 


#2 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,125 posts
  • LocationKent, UK

Posted 21 January 2019 - 05:02 PM

Hey Margie

 

Ah - just replied to the other post and see you have started your own thread!! Awesome!

 

So if I am reading it right, your doc wanted 60 on one day, 40 the next... and repeat... or just to stop!!? Either way is nuts, but stopping quick is a no no!

 

Why are you doing a 40/20 split? Is this because of the dose you have available? Ideally you will want to split 30/30 and this will mean bead counting. This is an inevitable part of coming off this drug so you will need to get used to it soon!! It won't cause too much of a problem, but the blood levels will be slightly out of whack as a result.

 

Are you familiar with the bead counting method??


#3 Marj

Marj

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 21 January 2019 - 05:29 PM

Hi IUN and thanks for responding to my post. Dr. wanted me to do the 60/40 alternating for 2 weeks then go to 40\20 for 2 weeks then. I was going back. I knew when I got that advice it was wrong. I am kinda familiar with beading. You empty a  3 caps and count the number of beads and take an average. Put back in a capsular.   Under the Jimmy Dean quote, is that the way you did it? Can I bridge? If so with what? And yes I have 20mg caps that the Dr  prescribe. Please if you can what is the timeframe? Do I take 30mg at night and 30mg 12 hours later if so for how long. Thank you again. I'm lost. But not in bad shape yet. Margie


#4 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,125 posts
  • LocationKent, UK

Posted 21 January 2019 - 05:45 PM

You got it. 3 Capsules and take the average. But I would strongly suggest you take 30mg + 30mg 12 hours apart. If it disrupts sleeping, you can always go back to 60mg in the morning.

 

With regards to time frame, unfortunately, there is no one answer to that. Everyone will be different, but you should listen to your body as to when it is time to move, not set yourself goals. When I did a 60 to 30mg drop, I had 3 weeks of symptoms, then I waited a solid week of stability before moving on. I then did the same 30 to 20, and then again 20 to 10. I then started bead counting, but only got a day in before the Doc took my beads away. I would have been fine, and I would imagine this would have take a good 2-3 months going from 10 to zero, but the result of going 10 straight to 0 was hell. A nightmare. Never again. The last 10mg is always the worse. Remember that!!

 

You can bridge/cross-taper with another AD - those of choice are Prozac, Lexapro or Zoloft. But we always recommend trying to do so without if you can. If things get tough, then it might be time to consider it as an option.

 

Please feel free to ask any other questions - it is what we are here for!! :)


#5 Marj

Marj

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 21 January 2019 - 06:28 PM

Thank you for the info. I will be back with questions. 





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users